Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mickyemouse

Serious Side Effects! Please Read!

Recommended Posts

Hi there, please take me seriously my username is to stay completely annoymous as I dont really want people to know who I am!

Been taking accutane for 3 weeks, and I noticed I couldnt get an erection - this was a few days back. Visited two doctors and both told me to stay off the medication and come back within a week, which is next Monday! The thing is I'm only 17, and I'm in tears over the stiuation! I've always wanted to father a child. My last tablet was Sunday. Is 3 weeks enough to do permanmemt damage though? :(

I've been advised to flush my system by drinking plenty of water - which I've been doing!

The real question is, is there anything I can do? I keep massaging in shower, and can feel everything just do not get an erection... Could it be something simple like tighten of skin around that area? I'm really worried about this!

Thanks for reading guys and gals!

Link to post
Share on other sites

I am no authority on this, however, I know from reading these boards that you're not alone in this occurrence. Although I haven't heard of it happening so soon or after having taken relatively little. Seems like if it happens, it happens after guys have taken a lot. Again, I'm obviously not an expert in this department...

However, I've also read several accounts where guys suffered from this but eventually regained normal erections a little while after ending treatment.

There's no guarantee that the Accutane's caused this, but you know what feels right and what is not normal.

There's also a huge psychological component to getting hard, which I'm sure you know, but now that you're anxious and frustrated about the situation, you could also be psyching yourself out on top of everything else. This has been known to happen to non-Accutane users (this I do know from experience ;) )

Good luck and keep everyone updated. This does seem to be something that guys should look out for. I myself am starting tane in about three weeks.

Anyway, I doubt your virility is ruined, try to think positively!!

Link to post
Share on other sites

Thank you for responding! I will post again in a few days, going to forget about it. Have a understanding family and theres certainly no pressure to mantain! If you understand what I mean!

Good luck with your treatment, hope all goes well for you! :)

Link to post
Share on other sites

dude ive been off tane for a month i ran 3 months, i can say i experienced low libido and i still do , however i can get wood if need be . My problem appears to have something to do with the connection beetween my brain and my little guy like it doesnt meet up . hang in thier im such ur pecker will b fine son ! just look at some fine women n im sure itll come !

Link to post
Share on other sites

Watch porn lol? I have the same problem...even with a girl its taking some time to get an erection very embarassing. I started working out though...and it seems to help alot maybe by increasing blood flow? try exercising a bit each day.

Link to post
Share on other sites

Thank you guys for responding! It means so much to me at the moment!

I told my parents about the problems I'm having and they are really supportive about everything but really upset at the same time, I'm really hoping to be a father one day, start a family with my beautiful girl!

Anyway, progress is that I woke with morning wood! I can get an erection when I pleased although its a lot harder todo so, its possible. It's only been 2 full days without taking the tablet, everything isnt right but I can get erected which is the main! A little piece of mind at the moment!

I feel so much for the guys out there which this has effected permanmently! My derm never even told me when putting me on this drug, and denied it was his medication when I rung him! The antibiotics I was on before this actually cleared my skin 90% within 3 months and my derm said that its recommended to go on this, personally I think they prescribe this when its really not nesscary!

Thanks again guys, it means so much - I hope guys out there get their problems sorted!

Edited by Mickyemouse
Link to post
Share on other sites

Look into a product called MACA. Its the Maca root, and it balances hormones and will definitely increase your libido. I took it a few months ago thinking balancing my hormones would help my acne. It didn't make my acne much better, but it made me really horny. It can also help long term even after you stop taking maca. Might be worth taking while you're on accutane. There are no known drug interactions between accutane and MACA.

Link to post
Share on other sites

Thanks guys, it seems to be getting a little better, my drive is there - just the guy has trouble responding fully!

It seems I have dried skin at the end close to my body, which hopefully should disappear, I fully regret taking this drug now! Today I've seen a slight improvement with stronger erections (still very very weak to what they used to be).

Personally think its killed some cells down there, if thats even possible? I'm still really worried, thanks again guys!

Link to post
Share on other sites

No.

Just relax and stop trippin about the side effects. It's normal that accutane affects your sex drive but it will be normal once you're done with medication. So you should just stay on accutane, get rid of acne and go on with your life. No need to panic and quit now.

Link to post
Share on other sites

Erectile Disfunction is an overused generalization for men now a days. The truth is, erections are mostly mental, and once you have a fear of not getting an erection, it decreases your chances of getting one when you're in the situation. Your mind is so focused on being prepared and getting it up, that you can't relax and enjoy the situation, which won't allow you to achieve a full erection. You could be subconsciously thinking that Accutane has given you ED, so you're basically not letting yourself get an erection. The mind is powerful enough to control that.

I'm not saying this 100% applies to you (Simply because I don't know), but sometimes guys can be so overwhelmed by the fear of not getting a good erection and satisfying their partner, that they're actually unconsciously stopping themselves!

Edited by Gators_Fan
Link to post
Share on other sites

That still doesnt explain why I lost all feeling down there! This medication is to blame and I'm sure it should be printed on the side effect piece of paper, which it wasnt!

I'm slowly regaining feeling, although everything seems a little tender at the moment, my doctor asked to examine everything down there, and said see him in a week.

Has anyone expierenced the complete same side effects as me?

Anyway, thanks for been onboard guys! What a wonderful community

Link to post
Share on other sites

That still doesnt explain why I lost all feeling down there! This medication is to blame and I'm sure it should be printed on the side effect piece of paper, which it wasnt!

I'm slowly regaining feeling, although everything seems a little tender at the moment, my doctor asked to examine everything down there, and said see him in a week.

Has anyone expierenced the complete same side effects as me?

Anyway, thanks for been onboard guys! What a wonderful community

http://www.acne.org/messageboard/index.php/topic/149413-accutane-and-impotence/

Yes, just do a search here is one thread on the topic and then I believe Sheefa made a thread also etc... You can also google Dr. Kevin Pezzi regarding Accutane. Same thing happened to him.

Yes, you are very smart to quit don't ever touch the drug again! Good Luck

Link to post
Share on other sites

Going to give my derm a earful when I next see him!

I know this could be completely unrelated but is weight loss also one of the side effects? I feel like I have lost a lot of weight since starting these tablets, have eat the same, and been just as active - thing is I never weighed myself before going on them - my derm didnt weigh me either!

Link to post
Share on other sites

I'm just updating everyone on my stiuation; just for reference for someone in future, might deem useful!

My erection are more or less back to normal still not pefect but a vast improvement; and feel a lot better about the stiuation however, because I stopped accutane my acne is coming back - my glands are opening but its a good sign at the moment I'm going to see how back it gets and try more natural methods, just be careful if you choose this drug - your body might react differently to mine though!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×